Nigeria: 64 students hospitalised after bilharzia treatment
By the AFREEQUE newsroom, based on Dailytrust
Sixty-four students at a secondary school in Batagarawa, Nigeria’s Katsina State, were hospitalised after adverse reactions to treatment for bilharzia. Vomiting, abdominal pain and dizziness were reported, while patients responded to treatment, according to the doctor in charge and parents quoted by Daily Trust.
Sixty-four students from Government Science Secondary School in Batagarawa, Katsina State, have been hospitalised after experiencing adverse reactions to drugs administered during a campaign against bilharzia, reports Daily Trust. They were taken to two hospitals in Katsina city, with symptoms including vomiting, abdominal pain and dizziness.
The medical director of Ahmadi Rimi General Hospital, Dr Auwal Sani, said some students had arrived unconscious but were responding to treatment. The state commissioner for basic and secondary education, Yusuf Sulaiman Jibia, said they had all recovered and that preparations were under way for their return to school.
Primary health authorities administered the drugs with the Batagarawa local government area. Students said the number of tablets varied according to their size. The state government announced an investigation to determine the cause of the reactions.







